Shrinking penis after surgery and radiation

Posted by jeanadair123 @jeanadair123, Oct 13 11:11am

My husband had his prostrate removed by surgery in 2003, in 2011 his PSA was high so he had 38 treatments of radiation. Slowly his penis has shrunk to the point that he said it is getting difficult to pee standing up. Is this a side effect of the surgery/radiation and is there anything that can help? Thank you.

My surgery was last year I also had radiation and I have the same problem my urologist put something in to the head it felt better briefly but he still hides

REPLY

@jeanadair123, Urethral stricture is mentioned as one of the side affects of radiation therapy according to Mayo Clinic's website – Urethral stricture
Symptoms & causes: https://www.mayoclinic.org/diseases-conditions/urethral-stricture/symptoms-causes/syc-20362330. There is also some information on advanced diagnostics and treatment at the Urethral stricture care at Mayo Clinic: https://www.mayoclinic.org/diseases-conditions/urethral-stricture/care-at-mayo-clinic/mac-20362386

@artscaping may have some more thoughts on what might help.

Has your husbands symptoms increased gradually since after the radiation treatments?

REPLY

Are we talking about urination problems or the overall length of the penis size?

REPLY

Both unfortunately

REPLY

Yeah, not exactly something your urologist tells you about the surgery, shrinkage in the penis, both length and girth. My urologist and radiologist both discussed the possibility of ED as a side affect but not the shrinkage. I have never had it explained in layman's terms but mine and many other men on various forums mention it as a SE and that their medical team did not discuss it as a SE.

So, like may things with this disease, you simply move forward and adapt as an individual and couple. Sex changes, if you are fortunate enough to have erections wit medical assistance (Viagra, Cialis, VEDs, MUSE, Implants…) and you have a partner interested in still having intimacy and sexual relations, then you can. It may take more foreplay, different positions…

REPLY

This is worth a look. I've been using it for about a year.

REPLY
@stoney

This is worth a look. I've been using it for about a year.

Jump to this post

Thanks for posting the Mayo Clinic YouTube video for the Penile Traction Device. Additional info from the page – "Landon Trost, M.D., provides background information as to why a new penile traction technology was developed by Mayo Clinic and licensed to PathRight Medical (https://www.restorex.com/). Common problems with existing technology included painful or ineffective clamps, lack of sufficient traction, inability to get feedback on the amount of traction required, need for extended use (greater than 5-9 hours daily), and a lack of ability to provide counter-bending forces. To learn more, visit http://mayocl.in/2zlhbmy"

REPLY
@stoney

Are we talking about urination problems or the overall length of the penis size?

Jump to this post

Only penis size.

REPLY
@johnbishop

@jeanadair123, Urethral stricture is mentioned as one of the side affects of radiation therapy according to Mayo Clinic's website – Urethral stricture
Symptoms & causes: https://www.mayoclinic.org/diseases-conditions/urethral-stricture/symptoms-causes/syc-20362330. There is also some information on advanced diagnostics and treatment at the Urethral stricture care at Mayo Clinic: https://www.mayoclinic.org/diseases-conditions/urethral-stricture/care-at-mayo-clinic/mac-20362386

@artscaping may have some more thoughts on what might help.

Has your husbands symptoms increased gradually since after the radiation treatments?

Jump to this post

He had his radiation in 2011 h said it starts slowly about a year ago. Thank you for the information.

REPLY
@stoney

This is worth a look. I've been using it for about a year.

Jump to this post

Thank you for the information we had no idea about this.

REPLY
Please login or register to post a reply.